Alert archive / Florida / Areal Flood Advisories in 2010
Areal Flood Advisory 21, NWS Mobile, AL
NWS Mobile, AL issued this areal flood advisory at May 29, 2010, 3:07 PM CDT for Escambia County, Santa Rosa County, Florida. It was in force for 113 min.
The area
The counties it named.
The facts
- Issued
- May 29, 2010, 3:07 PM CDT (20:07 UTC)
- Expired
- May 29, 2010, 5:00 PM CDT
- In force
- 113 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Escambia County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 101 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.1 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1799 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this areal flood advisory went out at May 29, 2:57 PM CDT, 10 minutes earlier.
Area forecast discussion, May 29, 2:57 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 257 PM CDT SAT MAY 29 2010 .SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)SEVERE THUNDERSTORM WATCHES CONTINUE UNTIL 7 PM FOR ALABAMA AND THE FLORIDA PANHANDLE AND 8 PM FOR SOUTHEAST MISSISSIPPI. ISSUED SOME WARNINGS AND HAVE HAD A FEW HAIL AND WIND DAMAGE REPORT. SUPPER LOW MEANDERS AROUND THE AREA INTO SUNDAY EVENING THEN BEGINS TO WEAKEN AND LIFT OUT TO THE NORTH DURING THE DAY SUNDAY...THE WEAK SURFACE LOW WILL CONTINUE TO DRIFT WEST AS THE RIDGE BUILDS WEST ACROSS THE NORTH GULF. SHOWERS AND THUNDERSTORMS WILL REMAIN ACTIVE...ESPECIALLY IN THE HEAT OF THE LATE MORNING AND AFTERNOON...ALTHOUGH THINK THE SEVERE THREAT WILL BE LOWER NEXT FEW DAYS AS TEMPERATURES WARM JUST A BIT ALOFT AS THE LOW WEAKENS AND PULLS OUT. A LOW LEVEL MOIST FLOW AND A WEAK UPPER TROUGH AXIS ACROSS THE FORECAST AREA SHOULD ENSURE ANOTHER DAY OF SCATTERED SHOWERS AND THUNDERSTORMS ON TUESDAY. TEMPERATURES SOMEWHAT DEPENDENT ON HOW SOON AND WHERE THE CONVECTION DEVELOPS BUT GENERALLY BETWEEN 85 AND 90 DEGREES NEXT FEW AFTERNOONS. /11 .LONG TERM...(WEDNESDAY THROUGH SATURDAY)ATMOSPHERE REMAINS MOIST WITH THE RIDGE AXIS ACROSS THE NORTHERN GULF AND WEAK RIPPLES IN THE UPPER FLOW WEDNESDAY. RAIN CHANCE DROP OFF A BIT THE SECOND HALF OF THE WEEK AS A SURFACE HIGH CENTER DEVELOPS TO THE SOUTHEAST AND CLOSER TO THE AREA. MAINLY SEA BREEZE ACTIVITY THROUGH THE LONG TERM. TEMPERATURES GENERALLY 70 TO 90. && .MARINE...UPPER LOW CURRENTLY OVER MISS WILL MEANDER SOUTHWARD TO NEAR THE NORTHERN GULF COAST TONIGHT...THEN HEAD EASTWARD... WEAKENING AS IT GOES. RESULT IS A SYNOPTIC LIGHT AND VARIABLE FLOW...BECOMING NORTHERLY OVER THE ENTIRE MARINE FA AS THE AXIS OF ROTATION OF THE SURFACE WINDS SHIFTS EAST. BY MONDAY...THE UPPER LOW HAS WEAKENED AND CONTINUES TO MOVE OFF...WITH SURFACE HIGH PRESSURE OFF THE EASTERN SEABOARD REGAINING CONTROL. THIS WILL BRING A SYNOPTIC ONSHORE FLOW TO THE AREA BY MONDAY NIGHT...LASTING THROUGH MID WEEK. /16 && .FIRE WEATHER...SOME AREAS OF HEAVY RAIN OVER THE INTERIOR OF THE PANHANDLE TODAY...WHICH SPREAD NORTHWEST AS MORE THUNDERSTORMS ARE EXPECTED TO MOVE INTO SOUTHEAST MISSISSIPPI LATER TODAY. SHOULD BE SIMILAR ON SUNDAY AND MAYBE AGAIN ON MONDAY. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 68 85 69 86 / 30 60 20 60 PENSACOLA 71 85 72 86 / 40 50 30 50 DESTIN 73 83 73 84 / 40 50 30 50 EVERGREEN 67 86 68 86 / 40 70 30 70 WAYNESBORO 66 85 65 86 / 30 60 30 60 CAMDEN 66 85 67 85 / 40 60 40 60 CRESTVIEW 67 86 68 88 / 50 60 30 60 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, May 29, 5:52 AM CDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE MOBILE AL 552 AM CDT SAT MAY 29 2010 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-301100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 552 AM CDT SAT MAY 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS MAY APPROACH OR EXCEED SEVERE LIMITS BRINGING STRONG TO DAMAGING WINDS...SMALL HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS ACTIVITY WILL INCREASE THROUGH THE DAY. NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THE MOMENT...THOUGH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR THIS WEEKEND. SOME STORMS MAY AGAIN APPROACH SEVERE LIMITS BRINGING STRONG GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, May 29, 12:17 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1217 PM CDT SAT MAY 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM HAIL CRESTVIEW 30.76N 86.57W
05/29/2010 E0.75 INCH OKALOOSA FL PUBLIC
DIME TO PENNY SIZED HAIL REPORTED BY PUBLIC ON RIVA RIDGE
DRIVE.
1131 AM TSTM WND DMG 1 W CRESTVIEW 30.76N 86.59W
05/29/2010 OKALOOSA FL NWS EMPLOYEE
POWER POLE DOWN OVER ROAD 1 MILE WEST OF CRESTVIEW ON
ANTICOH ROAD. ALSO PEA SIZED HAIL REPORTED.
&&
SAMSpecial weather statement, May 29, 12:20 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1220 PM CDT SAT MAY 29 2010 ALZ058-060-291800- COVINGTON-CRENSHAW- INCLUDING THE CITIES OF...ANDALUSIA AND LUVERNE... 1220 PM CDT SAT MAY 29 2010 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT COVINGTON AND CRENSHAW COUNTIES... AT 1218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 5 MILES EAST OF ROSE HILL TO 2 MILES NORTH OF CAROLINA...MOVING NORTH AT 15 MPH. THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... ANDALUSIA...ROSE HILL...HEATH...RIVER FALLS...DOZIER...BRANTLEY AND GANTT THROUGH 100 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
Local storm report, May 29, 12:47 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1247 PM CDT SAT MAY 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL LAUREL HILL 30.97N 86.46W
05/29/2010 E1.00 INCH OKALOOSA FL TRAINED SPOTTER
QUARTER SIZED HAIL REPORTED BY SPOTTER TO NWS TAE.
&&
SAMSpecial weather statement, May 29, 1:24 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 124 PM CDT SAT MAY 29 2010 FLZ003-291915- INLAND SANTA ROSA- 124 PM CDT SAT MAY 29 2010 ...A STRONG THUNDERSTORM WILL AFFECT SANTA ROSA COUNTY... AT 119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF BERRYDALE...MOVING NORTHEAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BERRYDALE...MUNSON AND MCLELLAN THROUGH 215 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
Special weather statement, May 29, 1:46 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 146 PM CDT SAT MAY 29 2010 FLZ003-004-291915- INLAND SANTA ROSA-COASTAL SANTA ROSA- 146 PM CDT SAT MAY 29 2010 ...A STRONG THUNDERSTORM WILL AFFECT SANTA ROSA COUNTY... AT 145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTH OF PACE...MOVING NORTHEAST AT 25 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... MILTON NEAR WHITING FIELD AND ALLENTOWN THROUGH 215 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
Special weather statement, May 29, 2:06 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 206 PM CDT SAT MAY 29 2010 FLZ001>004-291930- INLAND ESCAMBIA-INLAND SANTA ROSA-COASTAL ESCAMBIA-COASTAL SANTA ROSA- 206 PM CDT SAT MAY 29 2010 ...A STRONG THUNDERSTORM WILL AFFECT ESCAMBIA AND SANTA ROSA COUNTIES... AT 203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BARTH...MOVING NORTHEAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... CHUMUCKLA AND MCDAVID THROUGH 230 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 10:34 AM CDT | Severe Thunderstorm Warning | MOB | Covington | 41 min |
| May 29, 11:22 AM CDT | Severe Thunderstorm Warning | MOB | Covington | 38 min |
| May 29, 1:43 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 32 min |
| May 29, 2:18 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 27 min |
| May 29, 2:20 PM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 25 min |
| May 29, 2:43 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 32 min |
| May 29, 3:22 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 23 min |
| May 29, 3:28 PM CDT | Special Marine Warning | MOB | 47 min | |
| May 29, 3:34 PM CDT | Flash Flood Warning | MOB | Clarke | 105 min |
| May 29, 4:22 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 38 min |
| May 29, 11:47 AM CDT | Flash Flood Warning | MOB | Okaloosa, Santa Rosa | 118 min |
| May 29, 11:51 AM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 39 min |
| May 29, 5:05 PM CDT | Severe Thunderstorm Warning | MOB | George, Stone | 25 min |
Nearby
Areal Flood Advisories in Florida, 2010Every areal flood advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.